Thrombosis complicating high dose intravenous immunoglobulin: report of three cases and review of the literature.

European journal of neurology : the official journal of the European Federation of Neurological Societies

PubMedID: 12823487

Zaidan R, Al Moallem M, Wani BA, Shameena AR, Al Tahan AR, Daif AK, Al Rajeh S. Thrombosis complicating high dose intravenous immunoglobulin: report of three cases and review of the literature. Eur J Neurol. 2003;10(4):367-72.
High dose intravenous immunoglobulin (IVG) is increasingly used in a broad range of immune mediated diseases. Thrombosis was exceptionally reported as a complication of this therapy. We describe three cases of thrombotic complications during or soon after IVIG treatment: myocardial infarction in a man and cerebral infarctions in an elderly man, associated with peripheral ischemia in a woman. In addition we review the published cases in the literature and discuss the possible etiologic factors.